| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/19/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
Event or Problem Description
It was reported that picc line had a hole in it external to patient at the 0cm mark.No known injury or negative outcome reported.No other information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking catheter is confirmed and was determined to be use-related.One 5 fr t/l powerpicc solo catheter was returned for evaluation.An initial visual observation of the returned catheter showed blood use residues throughout the returned device.Inspection of the returned catheter showed a longitudinal split at the 0 cm depth marking.A microscopic observation of the split in the returned catheter revealed the split to have a granular fracture surface with sharp fracture edges.The split appeared to be longer on the outside of the catheter body than the inside of the catheter body.An examination of the catheter structure revealed no potential damage/defect related to the manufacture of the product.The damage location suggests that catheter securement, access and maintenance techniques may have contributed to this failure.This complaint will be recorded for future trending and monitoring purposes.